Rubraca: Hi everyone, I've been on Rubraca for... - My Ovacome

My Ovacome

14,706 members17,268 posts

Rubraca

fendweller profile image
fendweller

Hi everyone, I've been on Rubraca for almost three months,1200mg reduced after three weeks to 800mg. I'm still struggling with fatigue, for example I've just spent half hour in a garden centre, now feel wiped out.Whata the lowest dose anyone has been on and still kept stable.I see oncologist Tuesday,I was trying to wait and see until I've had my first scan,but this constant struggle is getting me down, your thoughts and wisdom please.

Cheryl.

23 Replies

I am really tired but am still on 1200mg! Have you tried having an afternoon nap? Sometimes I just have to give in to it.It has not even been suggested to me to reduce the dose, even though I always say that I am tired when I have my phone consultation. I have not seen the onc since I started the Rubraca and I have been on it over three months now.

fendweller profile image
fendweller in reply to 27-359

Thanks for replying, I usually have to go and lie down at some point during the day,but it doesn't seem to help, if I do anything I have to rest afterwards,my oncologist said it isn't easy , he's right there, hope you get to see yours soon ,a reduced dose is always an option, good luck with it.xCheryl

27-359 profile image
27-359 in reply to fendweller

Obviously I would like the Rubraca to hold the cancer back for a couple of years. That would be the aim, but then I think "do I want to feel like this for two years?" I hope that, as a lot of people say, the side effects gradually diminish.

Jenny

fendweller profile image
fendweller in reply to 27-359

Hope so , for both of us.xx

Hi. I felt the same even on a reduced dose of Olaparib but it did get better after six months and I have now gone 14 months without a recurrence. After six months my onc prescribed Ritalin to deal with the fatigue and it’s helped a lot. It’s a stimulant used for ADHD in the States. I still get tired after what should be a normally active day but while I’m being active I’m fine.

fendweller profile image
fendweller in reply to delia2

I guess I'll just have to stick with it and put up with it for a longer period of time,I'm on holiday in August was hoping to be better by then , better than the alternative though , thanks for your input , I appreciate it.xxCheryl

JustKBO profile image
JustKBO in reply to delia2

Thats interesting because I am the same. I could fall asleep after half an hour of being up!! In fact at anytime of the day BUT if I make myself do something I rejuvenate and if I am doing something I’m fine it’s the minute I stop. 🤔

fendweller profile image
fendweller in reply to JustKBO

It's strange isn't it , I find I'm ok doing something for a short while but start to feel weak and have to sit or lie down. Can I ask what dose are you on and for how long.xCheryl

JustKBO profile image
JustKBO in reply to fendweller

Hi Cheryl. I’m on 500 morning and 500 evening. I started on 600 but my platelets crashed. This dose seems to suit me well. I’ve been on them since March 2020. Please God they keep working because although I get a random selection of side effects it is NOTHING like being on chemo. I do hope you get sorted. X

fendweller profile image
fendweller in reply to JustKBO

I'm in awe of you I'm struggling on 800 a day ,see oncologist tomorrow ,but want to stick with the same dose if I can .Cheryl x

JustKBO profile image
JustKBO in reply to fendweller

I was off it more than I was on it fir the first few months but they tweaked medication until it went right. Good luck.

fendweller profile image
fendweller in reply to JustKBO

Best of luck to you too.

Hi I have been on Rubraca for 6 months now , starting on 1200mg which was just to much, then went on 600mg,and over period of time went to 800mg,and for the past 6 to 8 weeks have been on 1000mg. I have found the tiredness has improved over time,but I think that after finishing chemo which I did last October, it takes a few months for your body to get back to what I would call normal. I hope that you improve shortly. Take care.

fendweller profile image
fendweller in reply to Caleda4

Thank you Caleda ,I finished chemo March ,so could be a factor, going to keep plodding on ,will feel better when I've had my next scan ,if it's doing the job it will make it worthwhile.Cheryl x

Hi Cheryl, I’ve been on Olaparib for around 18 months now and it definitely gets better over time. I do get low haemoglobin occasionally and have had to have little breaks off it until it goes back to normal. ( On the advice from my Onc).My worse side effect was nausea but that has greatly improved too. Hang on in there, it’ll get easier gradually.

Lots of love xxxxx

Thank you I'll take your advice.x

My oncology nurse recommended that I try Spatone, which is a small sachet iron supplement drink. They helped me no end giving me more energy.

Thanks for the tip , I'll investigate.x

Hi

Sorry to hear you are struggling with the parp, it all seems hard work sometimes. I have been on and off Nirarparib & Rubraca for a five months 1200 then 600 and have just been told I can't have it anymore because of my bloods platelets etc are not good, I was quite upset at first as I wanted this to be my lifeline, however the onc told me as I am not Braca positive the parp only gives you 5 months extra time without the cancer coming back. Something that I wasn't aware of. So weighing it all up I think perhaps I just have to take my chance and have a better quality of life without it.

But good luck if you continue.

I didn't know that it only gave us another five months ,I'm seeing my oncologist tomorrow , I will ask about it , hardly seems worth it. Wishing you well.Cheryl

JustKBO profile image
JustKBO in reply to fendweller

I’ll be very interested to hear what your oncologist says about timescales Cheryl. I’ve been on it over a year. Obviously I dread it coming back and would like to think I can keep going a while longer. I was told that statistically speaking it generally recurs in the same timescale it returned before that means I have until September, but we must remember that everyone’s cancer is different and everybody is different so I’m hoping it will stay away much longer. 🙏🏻🙏🏻

Bettyxxx profile image
Bettyxxx in reply to ladybenger

Hi ladybenger and CherylI took Niraparib for a year on and off after my second surgery in jan 2018. I really struggled with the side effects and kept on going. In the end I decided it wasn't worth living like that so I stopped it with my consultants blessing and i am still clear. Maybe even a short amount of time on it gives some protection who knows. Although it was a very hard decision to make, potentially giving up my lifeline i dont regret it. I am braca -ve. I had no quality of life on parps and for me thats what it is all about. There are still a lot of unknowns with new drugs x. My hubby always says if it makes you really unwell it’s working 😂🙈 maybe hes a genius and doesn’t know it

Good luck to you both xxx

Diane

Hope you managed to have a good chat about it with your oncologist today Cheryl & have managed to get something sorted. I’ve been on the lowest dose of niraparib since last summer & I still feel wiped out at some point most days ( typing this having a rest on the bed now).

I didn’t know about the extra 5 months PARP gives you either.will be interested to hear what your oncologist said.

I’m BRCA negative.

Take good care xx

You may also like...